Alert archive / South Carolina / Flash Flood Warnings in 2019
Flash Flood Warning 8, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 5, 2019, 3:29 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2019, 3:29 PM EDT (19:29 UTC)
- Expired
- Sep 6, 2019, 12:30 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 4:58 PM EDT | FLASH FLOOD | 2 Nw Surfside Beach, SC | MEDIA REPORTS SURFSIDE BEACH CLUB COMMUNITY IS FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 813 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
465
WGUS52 KILM 051929
FFWILM
SCC043-051-052230-
/O.NEW.KILM.FF.W.0008.190905T1929Z-190905T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
329 PM EDT Thu Sep 5 2019
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northeastern Georgetown County in northeastern South Carolina...
Southeastern Horry County in northeastern South Carolina...
* Until 630 PM EDT.
* At 325 PM EDT, Doppler radar indicated heavy rain across the
warned area. Five to seven inches of rain has fallen so far today
and additional heavy rain bands from Hurricane Dorian will move
westward into the warned area over the next couple of hours. A
combination of flash flooding and coastal flooding will affect the
warned area.
* Some locations that will experience flooding include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Red Hill, Little River, Springmaid Pier, Garden
City, North Myrtle Beach Airport, Murrells Inlet, Cherry Grove
Inlet, Little River Entrance, Nixonville, Barefoot Landing Area Of
North Myrtle Beach, Bucksport, Wampee, Cherry Grove Beach, Burgess
and Bucksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3350 7907 3365 7915 3402 7874 3385 7854
3382 7867 3375 7881 3363 7894
$$
ABE4 follow-up statements
145
WGUS72 KILM 052128
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
528 PM EDT Thu Sep 5 2019
SCC043-051-052230-
/O.CON.KILM.FF.W.0008.000000T0000Z-190905T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-Horry SC-
528 PM EDT Thu Sep 5 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
NORTHEASTERN GEORGETOWN AND SOUTHEASTERN HORRY COUNTIES...
At 527 PM EDT, Doppler radar indicated heavy rain across the warned
area. Additional heavy rain bands moving onshore from Hurricane
Dorian will likely cause flash flooding.
Some locations that will experience flooding include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Red Hill, Little River, Springmaid Pier, Garden
City, North Myrtle Beach Airport, Murrells Inlet, Cherry Grove Inlet,
Little River Entrance, Nixonville, Barefoot Landing Area Of North
Myrtle Beach, Bucksport, Wampee, Cherry Grove Beach, Burgess and
Bucksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3350 7907 3365 7915 3402 7874 3385 7854
3382 7867 3375 7881 3363 7894
$$
ABE817
WGUS52 KILM 052207
FFWILM
SCC043-051-060130-
/O.EXT.KILM.FF.W.0008.000000T0000Z-190906T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
607 PM EDT Thu Sep 5 2019
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Northeastern Georgetown County in northeastern South Carolina...
Southeastern Horry County in northeastern South Carolina...
* Until 930 PM EDT.
* At 605 PM EDT, Doppler radar indicated heavy rain continuing
across the warned area. Flash flooding is already occurring and
will likely continue as heavy rain bands from Hurricane Dorian
shift westward into the area over the next few hours.
* Some locations that will experience flooding include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Red Hill, Little River, Springmaid Pier, Garden
City, North Myrtle Beach Airport, Murrells Inlet, Cherry Grove
Inlet, Little River Entrance, Nixonville, Barefoot Landing Area Of
North Myrtle Beach, Bucksport, Wampee, Cherry Grove Beach, Burgess
and Bucksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3350 7907 3365 7915 3402 7874 3385 7854
3382 7867 3375 7881 3363 7894
$$
ABE382
WGUS52 KILM 060117
FFWILM
SCC043-051-060430-
/O.EXT.KILM.FF.W.0008.000000T0000Z-190906T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
917 PM EDT Thu Sep 5 2019
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Northeastern Georgetown County in northeastern South Carolina...
Southeastern Horry County in northeastern South Carolina...
* Until 1230 AM EDT.
* At 914 PM EDT, Doppler radar continued to indicate heavy rain
across the warned area. Flash flooding is already occurring.
Additional heavy rain bands from Hurricane Dorian will affect the
area over the next couple of hours.
* Some locations that will experience flooding include...
Myrtle Beach, North Myrtle Beach, Surfside Beach, Myrtle Beach
Airport, Socastee, Red Hill, Little River, Springmaid Pier, Garden
City, North Myrtle Beach Airport, Murrells Inlet, Cherry Grove
Inlet, Little River Entrance, Nixonville, Barefoot Landing Area Of
North Myrtle Beach, Bucksport, Wampee, Cherry Grove Beach, Burgess
and Bucksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding. The water depth will be hard to determine and
washed out or damaged roads may be difficult to identify. Avoid
flooded areas or roads that have been closed. Keep a safe distance
from the banks of swiftly moving streams, creeks, and ditches. If
flash flooding is observed, turn around, don't drown.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3350 7907 3365 7915 3402 7874 3385 7854
3382 7867 3375 7881 3363 7894
$$
ABE769
WGUS72 KILM 060423
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
1223 AM EDT Fri Sep 6 2019
SCC043-051-060431-
/O.EXP.KILM.FF.W.0008.000000T0000Z-190906T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-Horry SC-
1223 AM EDT Fri Sep 6 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN GEORGETOWN AND
SOUTHEASTERN HORRY COUNTIES WILL EXPIRE AT 1230 AM EDT...
The threat of flash flooding has decreased as rainfall rates
continue to decrease. Therefore the flash flood warning will be
allowed to expire. However, lots of standing water will still pose a
significant threat overnight.
LAT...LON 3350 7907 3365 7915 3402 7874 3385 7854
3382 7867 3375 7881 3363 7894
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 11:44 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 5, 11:44 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1144 AM EDT Thu Sep 5 2019
.SYNOPSIS...
Hurricane Dorian will pass east of the area late tonight before
accelerating to the northeast Friday. Dry weather is expected
for the weekend. A cold front may cross the area early to middle
of next week.
&&
.UPDATE...
925-850 mb helicity to remain elevated near the coast from
Horry county northward through morning, shifting north of Cape
Fear into afternoon. This to sustain isolated marine tornadoes,
capable of moving onshore, with 50-60 knots of ENE-NE wind at
2000 feet much of today. No significant forecast changes needed
to the morning updates.
&&
.NEAR TERM /THROUGH FRIDAY/...
The worst conditions associated With Dorian will occur late
this afternoon thru this evening and partially into the pre-dawn
Fri hours. The synoptic mid-level amplifying trof diving
southeast from the Upper Midwest, will force Dorian to
accelerate to the north this morning, and to the northeast later
this afternoon thru tonight and Fri. The veering to the
northeast will be the next critical element to Dorian's track. A
late turn to the northeast would spell a worse case scenario
with the possibility of Dorian's eye traversing the immediate
coast. At this time, model consensus keeps the eye over the
adjacent Atl waters, just beyond the local coastal waters. The
QPF has been updated with the difference from the previous QPF
showed slightly hier rainfall along and west of the I-95
corridor. This a result of Dorian's slight expansion of it's
wind and it's pcpn fields. Max temps today will likely stay in
the 70s with a few low 80s possible. If enough dry air is
entrained after Dorian's passage, this could result in a few
locations dropping into the upper 60s for tonights lows.
&&
.SHORT TERM /FRIDAY NIGHT/...
Mid-level trough responsible for shuffling Dorian northeast on Fri
lingers over the East coast through Sat before shifting east. Flat
flow aloft late Sat and Sat night will prevent any real reduction in
deep dry air across the area in the wake of Dorian, keeping the
forecast area rain free. In fact very little in the way of cloud
cover will be found across the region. Temperatures will run above
climo with northwest winds adding a bit of downslope component to
highs Sat.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Weak mid-level ridge lingers over the Southeast through the middle
of next week. Ridge is not really strong enough to prevent diurnal
convection, but a lack of moisture Sun/Mon will limit storm chances.
Increasing deep moisture Tue/Wed, as a backdoor cold front slips
into the area, will lead to an increase in storm coverage. Lack of
forcing means the bulk of the convection will be diurnally driven
with storms weakening around sunset.
-Low rainfall chances early next week will increase by the middle of
the week as a backdoor cold front moves in.
-Temperatures above climo Sun/Mon will be near climo Tue/Wed.
&&
.AVIATION /13Z THURSDAY THROUGH MONDAY/...
Hurricane Dorian is approaching with tropical/hurricane conditions
expected. Winds will increase throughout the day, peaking this
evening with hurricane gusts. Winds will shift to the northwest late
tonight as the storms begins to pull away.
Extended...Impacts from Hurricane Dorian likely to bring
MVFR/IFR/LIFR conditions to the area terminals thru Friday,
especially along the coast. VFR conditions expected late Friday
through the weekend.
&&
.MARINE...
Dorian's track will govern the area winds across the local
waters. The eye may at times partially track across the 20 nm
mark. Which would mean a partial of it's eye wall affecting the
area waters. See the latest online graphics and text devoted to
Dorian for specific winds and speeds at 1 hour increments. With
the eye staying along or just east of the 20 nm mark, winds will
back in time, ie. East to Northeast this afternoon, Northeast to
North this evening, and to Northwest late this evening and
overnight...signifying Dorian's eye has passed by. Windspeeds
will be strong tropical force with hurricane force in the bands
surrounding the eye wall. Significant seas will likely peak at
triple to quadruple overhead and possibly push 30 ft before all
is said and done. Shallow bathymetry areas like Frying Pan
Shoals, will limit significant seas. The outer and eventual
inner rainbands of Dorian will have the potential to produce
less than 1 nm visibility in heavy rain at times and also the
possibility of waterspouts given the increased low-level
helicity.
Offshore flow in the wake of Dorian will gradually veer to north-
northeast late Fri night into Sat. Weak gradient will allow the sea
breeze to become a more dominant feature over the weekend. Approach
of backdoor cold front next week enhances light onshore flow with
speeds increasing to 10 to 15 kt Mon. Seas 4 to 6 ft Fri night drop
under 4 ft by Sat with west-southwest wind wave being replaced by
east-southeast wind wave for Sun and Mon.
&&
.TIDES/COASTAL FLOODING...
The combined impacts of tides, incoming large waves, strong
onshore winds, and storm surge, will lead to coastal flooding
and noticeable erosion of sand, and dune overwash as Dorian
tracks up the Southeast coast. This in conjunction with periods
of heavy rainfall, will lead to flooding along the coast and
barrier islands, including some beach roads. The greatest
impacts will be around the times of high tide on Thursday, both
in the early afternoon and overnight after midnight. As Dorian
exits the area early Friday, strong offshore winds will produce
blowout tides especially during low tide Fri morning.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ054>056-058-059.
Flash Flood Watch through Friday morning for SCZ017-023-024-
032-033-039-054>056-058-059.
Tropical Storm Warning for SCZ017-023-024-032-033-039.
Storm Surge Warning for SCZ054-056.
High Surf Advisory until 5 AM EDT Friday for SCZ054-056.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
High Rip Current Risk until 8 PM EDT this evening for SCZ054-
056.
NC...Hurricane Warning for NCZ105>110.
Flash Flood Watch through Friday morning for NCZ087-096-099-
105>110.
Tropical Storm Warning for NCZ087-096-099.
Storm Surge Warning for NCZ106>108-110.
High Surf Advisory until 5 AM EDT Friday for NCZ110.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108-110.
High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108-110.
High Surf Advisory until noon EDT Friday for NCZ106-108.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&
SYNOPSIS...ILM
UPDATE...MJC
NEAR TERM...DCH
SHORT TERM...III
LONG TERM...III
AVIATION...43
MARINE...DCH/III TIDES/COASTAL FLOODING...ILMHazardous weather outlook, Sep 5, 11:04 AM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1104 AM EDT Thu Sep 5 2019 AMZ250-252-254-256-061515- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1104 AM EDT Thu Sep 5 2019 ...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ087-SCZ017-023-024-032-039-061515- Robeson-Marlboro-Darlington-Dillon-Florence-Williamsburg- 1104 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ110-SCZ054-056-061515- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 1104 AM EDT Thu Sep 5 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tornado Watch. High Surf Advisory. Beach Hazards Statement. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ096-099-SCZ033-061515- Bladen-Columbus-Marion- 1104 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ107-109-061515- Inland New Hanover-Inland Brunswick- 1104 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ106-108-061515- Coastal Pender-Coastal New Hanover- 1104 AM EDT Thu Sep 5 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Tornado Watch. High Surf Advisory. Beach Hazards Statement. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ105-SCZ055-058-059-061515- Inland Pender-Inland Georgetown-Central Horry-Northern Horry- 1104 AM EDT Thu Sep 5 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...TORNADO WATCH 635 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 5, 1:56 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
156 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TORNADO LITTLE RIVER 33.87N 78.64W
09/05/2019 HORRY SC SOCIAL MEDIA
SOCIAL MEDIA REPORTED TORNADO DAMAGE IN THE RIVER HILLS
AREA OF LITTLE RIVER. THE TORNADO CAUSED ROOF DAMAGE,
DAMAGED SIDING, DOWNED TREES, AND CAUSED A LARGE LIMB TO
GO THROUGH THE WINDOW OF A VAN. PICTURES AVAILABLE
ONLINE.
&&
EVENT NUMBER ILM1900175
21Local storm report, Sep 5, 2:42 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
242 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TORNADO 5 NE ROCKY POINT 34.49N 77.83W
09/05/2019 PENDER NC PUBLIC
PUBLIC REPORTED SEVERAL TREE LIMBS SNAPPED AND GRILL
CANOPY RIPPED APART ALONG SHAW HWY NE OF ROCKY POINT
&&
EVENT NUMBER ILM1900176
OLIVALocal storm report, Sep 5, 2:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD 1 E GEORGETOWN 33.36N 79.28W
09/05/2019 GEORGETOWN SC MEDIA
MEDIA REPORTS THAT FRONT STREET IN DOWNTOWN GEORGETOWN
HAS STARTED TO FLOOD DUE TO HEAVY RAIN WITH WATER
COVERING THE ROAD AND SIDEWALKS. VIDEO PROVIDED ON
SOCIAL MEDIA.
&&
EVENT NUMBER ILM1900177
21Local storm report, Sep 5, 2:56 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
256 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLASH FLOOD 1 SW GARDEN CITY 33.58N 79.03W
09/05/2019 HORRY SC MEDIA
MEDIA REPORTS SIGNIFICANT FLOODING AT INLET SQUARE MALL
PARKING LOT AROUND 2 FEET.
&&
EVENT NUMBER ILM1900178
OLIVALocal storm report, Sep 5, 3:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM COASTAL FLOOD 4 SSW PAWLEY'S ISLAND 33.37N 79.15W
09/05/2019 GEORGETOWN SC MEDIA
MEDIA REPORTS RUSHING WATER ON STREETS IN DEBORDIEU
AROUND HIGH TIDE
&&
EVENT NUMBER ILM1900179
OLIVALocal storm report, Sep 5, 3:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT THU SEP 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM COASTAL FLOOD 3 SSE LITTLE RIVER 33.84N 78.62W
09/05/2019 HORRY SC MEDIA
MEDIA REPORTS WATER ABOUT KNEE DEEP ON 49TH AVE IN
CHERRY GROVE
&&
EVENT NUMBER ILM1900180
OLIVAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:54 AM EDT | Special Weather Statement | ILM | Williamsburg | 66 min |
| Sep 5, 4:01 AM EDT | Tornado Warning | ILM | Horry | 29 min |
| Sep 5, 4:10 AM EDT | Tornado Warning | ILM | Horry | 35 min |
| Sep 5, 4:23 AM EDT | Tornado Warning | ILM | Horry | 37 min |
| Sep 5, 4:55 AM EDT | Tornado Warning | ILM | Horry | 20 min |
| Sep 5, 5:06 AM EDT | Tornado Warning | ILM | Horry | 24 min |
| Sep 5, 5:18 AM EDT | Tornado Warning | ILM | Horry | 27 min |
| Sep 5, 5:24 AM EDT | Tornado Warning | ILM | Horry | 24 min |
| Sep 5, 5:58 AM EDT | Tornado Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 28 min |
| Sep 5, 6:03 AM EDT | Flash Flood Warning | ILM | Horry | 4 hr |
| Sep 5, 6:47 AM EDT | Tornado Warning | ILM | Horry | 12 min |
| Sep 5, 6:51 AM EDT | Tornado Warning | ILM | Horry | 39 min |
| Sep 5, 7:25 AM EDT | Tornado Warning | ILM | Dillon, Horry, Marion | 50 min |
| Sep 5, 7:49 AM EDT | Tornado Warning | ILM | Horry | 26 min |
| Sep 5, 8:12 AM EDT | Tornado Warning | ILM | Horry | 33 min |
| Sep 5, 8:21 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry | 114 min |
| Sep 5, 9:19 AM EDT | Tornado Warning | ILM | Horry | 26 min |
| Sep 5, 9:27 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry, Marion, Williamsburg | 2 hr |
| Sep 5, 9:37 AM EDT | River Flood Warning | ILM | Dillon, Horry, Marion | 21 days |
| Sep 5, 9:37 AM EDT | River Flood Warning | ILM | Darlington, Florence | 5 days |
| Sep 5, 9:58 AM EDT | Tornado Warning | ILM | Horry | 32 min |
| Sep 5, 10:06 AM EDT | Flash Flood Warning | ILM | Horry | 114 min |
| Sep 5, 2:28 PM EDT | Flash Flood Warning | ILM | Georgetown | 2 hr |
| Sep 5, 7:57 PM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 9 hr |
| Sep 5, 7:57 PM EDT | Rip Current Statement | ILM | Georgetown, Horry | 21 hr |
Nearby
Flash Flood Warnings in South Carolina, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.